Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lithium antidepressant augmentation? Squiggles

Posted by barbaracat on July 16, 2005, at 14:41:08

In reply to Re: Lithium antidepressant augmentation?, posted by Squiggles on July 16, 2005, at 14:20:25

Oh, I certainly needed more thyroid. I have to keep my TSH levels very very low in the hyper range just to feel normal. I've always been hypothyroid and with Lithium it's aggravated. I watch my thyroid like a hawk because it is so crucial to everything. Luckily, my GP doc agrees that I need more thyroid than my tests indicate. I also periodically test my sex hormones as well and take bioidentical hormones for menopause.

This past January I ended up in the psych ward because of extreme meltdown. Afterwards, had my hormones tested and all were subnormal. Getting those levels fixed was critical in getting back to being a functional human being.

While I was in the hospital, I was taken off lithium and put on Depakote and Seroquel. It was awful. Not only was I a shuffling drooling zombie but my hair was falling out in chunks. None of that stuff for me, thank you, I'll stick with lithium. If it ain't broke don' fix it

I went off the depakote and back on lithium and went flamingly manic until it settled in. What a glorious trip - a true BP-I classic psychotic mania I haven't experienced in years since starting lithium. Impressive. My husband is a saint but I think he's also rather fascinated by it all. It's certainly not a boring condition.


> I take Synthroid and Rivotril (and occasionally
> Xanax); the Synthroid is necessary to offset
> the lithium's effect on the thyroid function --
> hypothyroidism is typical. Your dr. should
> check your thyroid, and see if you need more.
> The lithium dose depends on reaching the right
> blood serum level, as well as your reaction to
> that.
>
> The other drugs -- well, i'm not sure but
> i think they are for remnant anxiety or
> adjuncts to the neurological effect of
> the lithium.
>
> Squiggles


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:527198
URL: http://www.dr-bob.org/babble/20050713/msgs/528601.html